Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2007, 12:44 PM CDT for Clinton County, Washington County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 12:44 PM CDT (17:44 UTC)
- Expired
- Jun 28, 2007, 1:15 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 281746 SVRLSX ILC027-189-281815- /O.NEW.KLSX.SV.W.0151.070628T1744Z-070628T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1244 PM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 115 PM CDT * AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF IRVINGTON...OR 6 MILES NORTHWEST OF NASHVILLE...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WAMAC... IRVINGTON... SHATTUC... POSEY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3849 8947 3835 8943 3839 8915 3866 8915 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 281801 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT THU JUN 28 2007 ILC027-189-281815- /O.CON.KLSX.SV.W.0151.000000T0000Z-070628T1815Z/ WASHINGTON IL-CLINTON IL- 101 PM CDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EASTERN CLINTON AND NORTHEASTERN WASHINGTON COUNTIES... AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOYLETON...OR ABOUT 8 MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... HOFFMAN...IRVINGTON...WAMAC AND SHATTUC. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3852 8936 3840 8933 3839 8915 3866 8915 $$ BRITT
000 WWUS53 KLSX 281814 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 114 PM CDT THU JUN 28 2007 ILC027-189-281824- /O.EXP.KLSX.SV.W.0151.000000T0000Z-070628T1815Z/ WASHINGTON IL-CLINTON IL- 114 PM CDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND NORTHEASTERN WASHINGTON COUNTIES EXPIRES AT 115 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3852 8936 3840 8933 3839 8915 3866 8915 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:15 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 28, 6:15 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT THU JUN 28 2007
.DISCUSSION...
SHRA AND SCT TSRA CONT TO PUSH THRU MUCH OF THE NRN AND WRN PTNS OF
THE CWA ATTM WITH THE HEAVIEST RAINFALL OCCURRING IN CNTRL MO.
LATEST RUC ANLYS INDICATES STG 850 MB MOISTURE CNVG JUST W OF COU
WHERE 30 KT SLY LLJ IS IMPINGING ON 850 MB FNT MOVG SLOWLY SWD THRU
NRN MO. SHRTWVS WERE ALSO MOVG NEWD THRU NRN MO ATTM. MDLS DEPICT
UPR LVL DIVERGENCE OVR MUCH OF THE CWA TDA IN RGT ENTRANCE REGION
OF UPR LVL JET STREAK MOVG THRU THE GRT LKS REGION. NAM MDL HAS K
INDICES UP TO THE MID-UPR 30S TDA MAINLY ACRS CNTRL AND E CNTRL
MO. WILL CONT THE FFA FOR TDA ACRS THE NRN AND WRN PTN OF THE CWA
FM COU TO SET AND N TO UIN AND EDINA. MUCH OF THIS AREA HAS
RECEIVED HEAVY RAINFALL WEDNESDAY NGT AND THIS AREA SHOULD CONT TO
RECEIVE ADDITIONAL HEAVY RAIN AT LEAST DURING THU MRNG WITH
ABUNDANT LOW-MID LVL MOISTURE AND HIGH PRECIPITABLE WATER VALUES.
HEAVIEST AXIS OF RAINFALL WILL LIKELY SHIFT SWD TDA AS THE SFC
CDFNT/850 MB FNT MOVES SLOWLY SWD. WILL PUT THE HIGHEST POPS ACRS
THE SRN PTN OF THE CWA TGT AS SFC RDG OVR THE GRT LKS REGION
BUILDS SWD INTO NRN PTNS OF MO AND IL WITH DRIER AND MORE STABLE
AIR FILTERING SWD INTO THE NRN PTN OF THE CWA ALONG WITH AT LEAST
WK LOW LVL CAA BHND CDFNT. WILL FCST COOLER MIN TEMPS OVR THE NRN
PTN OF THE CWA TGT WITH CAA COUPLED WITH LWRG SFC DWPTS. WILL
INCLUDE CHC POPS OVR THE SRN PTN OF THE CWA ON FRI WITH SHRTWVS
MOVG EWD THRU SRN MO AND WITH LINGERING LOW-MID LVL MOISTURE AND
INSTABILITY STILL FCST OVR SRN MO AND IL. GFS MDL STILL GENERATING
QPF OVR THE SRN PTN OF THE CWA FRI NGT AND SAT. NAM MDL SOLUTION
APRS MORE REASONABLE AND CONSISTANT WITH PREVIOUS MDL RUNS AND
KEEPS THE PCPN S-SW OF THE CWA FOR THIS PD AS DRIER AIR CONTS TO
ADVCT SWD THRU ERN MO AND IL WITH THE SFC RDG AXIS EXTDG FM THE
GRT LKS REGION SW THRU ERN MO.
GKS
&&
.AVIATION...
FOR THE 12Z TAFS...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO SPREAD
ACROSS CENTRAL INTO NORTHEAST MO/WEST CENTRAL IL EARLY THIS MORNING.
THE SHOWERS WERE MOVING TO THE NORTHEAST. EXPECT THE MAIN AREA OF
SHOWERS WILL MOVE TO THE NORTHWEST OF KSTL AND KSUS EARLY THIS
MORNING. A COLD FRONT EXTENDED FROM NORTHEAST CORNER OF MO INTO EAST
CENTRAL KS AND NORTH CENTRAL OK. FRONT WILL CONTINUE TO SAG
SOUTHEASTWARD DURING THE DAY. RAIN CHANCES WILL BE DROPPING LATE
AFTERNOON OR EARLY EVENING AS THE FRONT PROGRESSES ACROSS THE
FORECAST AREA.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-ST.
CHARLES-WARREN.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jun 28, 5:46 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 546 AM CDT THU JUN 28 2007 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062- 291045- GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-KNOX- LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES- FRANKLIN- 546 AM CDT THU JUN 28 2007 ...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN BE EXPECTED TODAY AS A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE REGION. THIS HEAVY RAINFALL COULD POTENTIALLY CAUSE FLASH FLOODING TODAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY OVER CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAIN AND FLOODING THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-072>075-084- 085-099-291045- MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 546 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY ACROSS SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND RAINFALL MEASUREMENTS THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.